4 doctors weighed in:

I am on the Depo-Provera shot, I had unprotected sex this week. I have never bled while on the Depo-Provera and around 8 days after unprotected sex I started spotting? Could I be pregnant ?

4 doctors weighed in
Dr. Nadini Verma
Gynecology
2 doctors agree

In brief: Unlikely

Depo Provera (medroxyprogesterone) is a v effective method of contraception, it's unlikely you could be pregnant , specially if you have been on it for a while.
It does however cause spotting . That is a known side effect.

In brief: Unlikely

Depo Provera (medroxyprogesterone) is a v effective method of contraception, it's unlikely you could be pregnant , specially if you have been on it for a while.
It does however cause spotting . That is a known side effect.
Dr. Nadini Verma
Dr. Nadini Verma
Thank
Dr. Grace Akoh-Arrey
Pharmacology
1 doctor agrees

In brief: Probably not

Irregular bleeding pattern or irregular periods is common with depo shot.
If you have not missed any scheduled dose/started your first shot 5 days after the start of your period, then the chance that you are pregnant is low. If you think you might be pregnant perform a pregnancy test/see your doctor(also discuss a calcium/vit d supplementation to reduce bone lose). Use condoms. Practice safe sex.

In brief: Probably not

Irregular bleeding pattern or irregular periods is common with depo shot.
If you have not missed any scheduled dose/started your first shot 5 days after the start of your period, then the chance that you are pregnant is low. If you think you might be pregnant perform a pregnancy test/see your doctor(also discuss a calcium/vit d supplementation to reduce bone lose). Use condoms. Practice safe sex.
Dr. Grace Akoh-Arrey
Dr. Grace Akoh-Arrey
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors